MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Model Number 542-11-42B
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inadequate Osseointegration (2646)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
42mm trident cup was revised for loosening.Initial surgery was done 15/4/16 - surgeon reported an intra operative acetabular fracture, which did not heal and led to cup loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and malposition involving a trident shell was reported.The event of loosening was not confirmed, the event of malposition was confirmed through clinician review of the provided x-ray.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: limited information.Cup position is quite vertical.Secured by two cancellous bone screws.Unclear if this was the position originally implanted or if cup migrated to this position and accepted by the surgeon.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: limited information.Cup position is quite vertical.Secured by two cancellous bone screws.Unclear if this was the position originally implanted or if cup migrated to this position and accepted by the surgeon.The event of malposition was confirmed however the exact cause of the event or the event of loosening cannot be confirmed as insufficient information was provided.Further information such as device return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
42mm trident cup was revised for loosening.Initial surgery was done on (b)(6) 2016 - surgeon reported an intra operative acetabular fracture, which did not heal and led to cup loosening.

Brand Name
TRIDENT PSL WITH PUREFIX HA
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CALC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10779484
Report Number0002249697-2020-02304
Device Sequence Number1125861
Product Code MEH
UDI-Device Identifier04546540240446
UDI-Public04546540240446
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAS
PMA/510(K) Number
K983382
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number542-11-42B
Device Catalogue Number542-11-42B
Device Lot Number49494301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR